MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CURVILINEAR DISTRACTOR R50/RIGHT; MANDIBLE DISTRACTION DEVICES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CURVILINEAR DISTRACTOR R50/RIGHT; MANDIBLE DISTRACTION DEVICES
Model Number 04.500.250
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the implant distraction device did not really work like it was supposed to.There was some patient error.It is unknown if there was a surgical delay.Patient status and the outcome are unknown.This is report 02 of 04 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: g1: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the device history record.Device history lot part: 04.500.250.Lot: l983476.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformities were identified.H3, h6: investigation summary background: 2/10/2020: updated event description: it was reported that on (b)(6) 2019, the implant distraction device did not really work like it was supposed to.There was some patient error.The specific defect of the device desired distraction was not achieved.The surgeon believes it is probably due to user error as long as devices are in working order.There was no surgical delay.Patient status and outcome are unknown.This complaint involves eighteen (18) devices.Following investigation was performed by the product development.Investigation flow: device interaction/functional.Visual inspection: the device was in used condition.The footplates have been cut and bent to properly fit the anatomy of the patient.There are scratches on the footplates, most likely due to footplate contouring.The pediatric worm assembly is covered by a black residue, most likely from the patient.This same substance extends to the u-joint of the device.The track has been cut and crimped at the 15mm line.Both distractors had been distracted upon arrival to product development; the left more so than the right device.Functional test: the distractor was assembled with a flexible and rigid extension arm without issue and were able to properly engage with the surgeon activation instrument for advancement of the devices.The device distracted in the correct direction and would not distract past the crimped end of the device.It also reversed without issue to the fully closed position.The footplates did not move due to manual axial compression on the assembly and the footplate displacement per activation was as expected.Manual arm spinning testing was done using a 60mm flexible extension arm on the device in clockwise and counterclockwise directions, and it was found to advance or reverse due to this torsional load.Finally, the device was attached to a pediatric bone model (the model was not representative of the anatomy of patient-relevant to this complaint) and no issues with convergence were found.Investigation conclusion the complaint condition was unconfirmed for the 1.3mm curvilinear distractor r50/right(p/n: 04.500.250, lot # l983476).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM CURVILINEAR DISTRACTOR R50/RIGHT
Common Device Name
MANDIBLE DISTRACTION DEVICES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9687045
Report Number2939274-2020-00729
Device Sequence Number19662998
Product Code MQN
UDI-Device Identifier10887587016887
UDI-Public(01)10887587016887
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K121502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.500.250
Device Catalogue Number04.500.250
Device Lot NumberL983476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/03/2020
03/13/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date02/26/2020
03/16/2020
Patient Sequence Number1
Patient Age1 MO